PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Which ADHD medications cause long-term skin discoloration?

ANSWER

The methylphenidate transdermal system (Daytrana) skin patch has been associated with a skin condition known as chemical leukoderma. This condition causes permanent loss of skin pigmentation at the place where the patch is applied.

SOURCES:

American College of Cardiology: "The Safety of Stimulant Medication Use in Cardiovascular and Arrhythmia Patients."

American College Health Association: "Use and Misuse of Stimulants."

Berman, S. , February 2009. Molecular Psychiatry

Cleveland Clinic: "Attention-Deficit/Hyperactivity Disorder in Adults," "Attention Deficit Hyperactivity Disorder: Stimulant Therapy."

Harvard Health Publications: "ADHD update: New data on the risks of medication."

National Resource Center on ADHD: "Managing Medication for Adults with ADHD."

Reviewed by Smitha Bhandari on March 18, 2019

SOURCES:

American College of Cardiology: "The Safety of Stimulant Medication Use in Cardiovascular and Arrhythmia Patients."

American College Health Association: "Use and Misuse of Stimulants."

Berman, S. , February 2009. Molecular Psychiatry

Cleveland Clinic: "Attention-Deficit/Hyperactivity Disorder in Adults," "Attention Deficit Hyperactivity Disorder: Stimulant Therapy."

Harvard Health Publications: "ADHD update: New data on the risks of medication."

National Resource Center on ADHD: "Managing Medication for Adults with ADHD."

Reviewed by Smitha Bhandari on March 18, 2019

NEXT QUESTION:

Can my doctor test if I will have long-term effects from ADHD medication?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.